Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 19, 2018, 8:17 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2018, 8:17 PM EDT (00:17 UTC)
- Expired
- Aug 20, 2018, 1:24 AM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:50 PM EDT | FLASH FLOOD | 5 Sw Chatham, VA | ROAD CLOSED TO DUE FLASH FLOODING FROM BEARSKIN CREEK NEAR THE INTERSTECTION OF IRISH ROAD AND BEARSKIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1587 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
190
WGUS51 KRNK 200017
FFWRNK
VAC083-143-200615-
/O.NEW.KRNK.FF.W.0068.180820T0017Z-180820T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
817 PM EDT SUN AUG 19 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Southeastern Pittsylvania County in south central Virginia...
Southern Halifax County in south central Virginia...
* Until 215 AM EDT
* At 817 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
South Boston...
Halifax...
Blairs...
Turbeville...
and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3668 7863 3669 7865 3668 7870 3654 7873
3654 7929 3658 7931 3658 7932 3666 7937
3669 7955 3681 7950 3677 7867 3674 7869
3669 7863
$$
KK3 follow-up statements
637
WGUS71 KRNK 200110
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
910 PM EDT SUN AUG 19 2018
VAC083-143-200615-
/O.CON.KRNK.FF.W.0068.000000T0000Z-180820T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
910 PM EDT SUN AUG 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
SOUTHEASTERN PITTSYLVANIA AND SOUTHERN HALIFAX COUNTIES...
At 907 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to three inches of rain have already
fallen. Watch for flooding along State Route 701 along Lawson Creek,
near Elmo along Birch Creek and Sandy Creek near Dry Fork.
Some locations that will experience flooding include...
South Boston...
Halifax...
Blairs...
Turbeville...
and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3668 7863 3669 7865 3668 7870 3654 7873
3654 7929 3658 7931 3658 7932 3666 7937
3669 7955 3681 7950 3677 7867 3674 7869
3669 7863
$$
KK661
WGUS71 KRNK 200316
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1116 PM EDT SUN AUG 19 2018
VAC083-143-200615-
/O.CON.KRNK.FF.W.0068.000000T0000Z-180820T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
1116 PM EDT SUN AUG 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
SOUTHEASTERN PITTSYLVANIA AND SOUTHERN HALIFAX COUNTIES...
At 1114 PM EDT, Doppler radar and automated rain gauges indicated
that heavy rain had tapered off across the warned area. Up to three
inches of rain have already fallen. Flash flooding is already
occurring just south of Chatham where Irish Road, Creek Bottom Road
and Bearskin road remain closed due to high water. Additional runoff
will likely lead to additional flooding past midnight.
Some locations that will experience flooding include...
South Boston...
Halifax...
Blairs...
Turbeville...
and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3668 7863 3669 7865 3668 7870 3654 7873
3654 7929 3658 7931 3658 7932 3666 7937
3669 7955 3681 7950 3677 7867 3674 7869
3669 7863
$$
JH842
WGUS71 KRNK 200524
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
124 AM EDT MON AUG 20 2018
VAC083-143-200530-
/O.CAN.KRNK.FF.W.0068.000000T0000Z-180820T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsylvania VA-Halifax VA-
124 AM EDT MON AUG 20 2018
...THE FLASH FLOOD WARNING FOR
SOUTHEASTERN PITTSYLVANIA AND SOUTHERN HALIFAX COUNTIES IS
CANCELLED...
The Flash Flood Warning that was in effect for Southeastern
Pittsylvania and Southern Halifax Counties has been cancelled and
instead replaced with a Flood Warning, that is in effect until 715
AM EDT. Very heavy rain fell across much of the warned area during
the past 12 hours and some additional rain continues in the area at
this time, although the heaviest rainfall has ended. Flooding of
low-lying, flood prone, poor drainage, and small creeks and streams
will likely continue yet for a few more hours due to excessive
runoff of rain water on very saturated ground. Some roads remain
closed in the area, including Kerns Road in southwest Halifax
County. Be sure to heed any road closure instructions issued or in
place by local law enforcement.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3668 7863 3669 7865 3668 7870 3654 7873
3654 7929 3658 7931 3658 7932 3666 7937
3669 7955 3681 7950 3677 7867 3674 7869
3669 7863
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 19, 7:08 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 708 PM EDT Sun Aug 19 2018 .SYNOPSIS... A front will remain stationary over the Mid Atlantic region through Monday and then lift north as a warm front Monday night. Low pressure over the Mid Mississippi Valley on Monday night will track northeast into Canada by Wednesday morning, pushing a strong cold front through the region. Cooler and drier high pressure builds into the eastern United States for Thursday and Friday. && .NEAR TERM /THROUGH MONDAY/... As of 210 PM EDT Sunday... Water vapor loops showed two short waves that will track across southwest Virginia, southeast West Virginia and northwest North Carolina tonight and Monday. These short waves in combination with weak surface convergence will spark showers and thunderstorms. The first wave coming out of eastern Kentucky this afternoon will reach the Blue Ridge this evening. The next, more prominent, vort max tracks from Michigan into central Virginia by late Monday morning. Best areal coverage will be this afternoon and evening, but enough lift and instability to keep at least isolated showers and thunderstorms in the forecast into early Monday morning. Amount of cloud cover, position of the surface front, and location of any remnant outflow from today's storms will impact where and when showers and thunderstorms will develop on Monday. No change in air mass tonight and Monday with moist surface dew points, deep moisture and precipitable water values around 1.5 inches. This will keep overnight lows mild. Will stay closer to the warmer guidance numbers for lows tonight. Starting off mild but will need to burn off the stratus on Monday so will lean toward cooler maxes for highs. Confidence was below average for coverage for precipitation tonight, above average for temperatures and average all other elements. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 210 PM EDT Sunday... Look for a continuation of unsettled weather into Monday night as well, as a warm front near the VA/NC border begins to return northward. This will keep shower/thunderstorm chances going into the overnight along with abundant cloud cover. Most active day in the short-term period is Tuesday, as a potent surface low and parent upper-level disturbance moving across the Ohio Valley into the Northeast moves into a humid, conditionally unstable air mass. Increasing 500 mb height falls overspread the mid- Appalachians, Blue Ridge into the Piedmont region through the day and in such a thermodynamic environment, showers and thunderstorms should turn scattered to numerous in the afternoon to mid-evening hrs. While the actual cold front arrives well after peak heating more into Tuesday night/early Wednesday, convergence associated with a pre-frontal trough/theta-e gradient should help provide a corridor of focused lift aside from terrain. Effective-layer and deep-layer shear magnitudes are rather strong for mid-August with values between 30-35 kts over the northern NC counties to as much as 40 kts in the Blue Ridge and central VA Piedmont. While directional shear will likely weaken as winds veer with the northward passage of the overnight/early-day warm front, speed shear is pretty robust and would support at least organized multicells and approach values ordinarily associated with occurrences of supercells across the northern half. What is less clear is the degree of instability, which stems largely from uncertainty on when/if and the extent to which early-day cloud cover/warm frontal showers can thin out. This also affects the start time of convection, though forecast convective inhibition probably will not take much heating to overcome. Instability is also limited by poor mid-level lapse rates. A conservative estimate based on the NAM/GFS along with some clouds would offer a marginally to moderately-unstable environment with seasonably strong wind shear. Strong to potentially severe thunderstorms are possible in this regime capable of strong/damaging winds, with hail a secondary but non- zero possibility simply because the winds at mid/upper levels are pretty strong. SPC has a Marginal/5% severe probability shown for Tuesday. Sustained storms should produce heavy rainfall as well with PWATs around 1.6-1.8", supporting the Marginal excessive rain outlook, but quick storm motions limits duration and may otherwise preclude flash flooding. In a general sense, areas potentially more vulnerable are those preconditioned by rain leading up to Tuesday. Will continue to message Tuesday as a day to pay close attention to in the HWO. Westerly flow as the upper trough axis passes should help to clear the region from clouds, except for a period of stratus overnight along the western Appalachians. Substantial air mass change in store for Wednesday as the cold front moves eastward early in the day. 850 mb temperatures should fall into the low teens Celsius by afternoon, with dewpoints falling into the 50s/low 60s from dry advection and mixing of dry air aloft. It may also prove to be a somewhat breezy day with modest pressure rises and 850 mb winds around 20-30 kts. If there is a threat for showers it may be across the southern half of the area as the 850 mb front crosses the region in the afternoon but won't offer anything worse than slight chance. Really though, after mountain stratus thins out Wednesday looks to all-in-all be nice weather-wise with highs in the 70s/lower 80s and comfortable humidity levels. Ridge builds in overnight and leads to quiescent weather for the evening hrs as well. Overall forecast confidence this period is moderate, though is high on the cooler/drier conditions expected for Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 210 PM EDT Sunday... Thursday and Friday look quite pleasant across the region, as large area of high pressure and upper-level ridge builds into New England and maintains a surface ridge/dry wedge across our area. Plentiful sunshine and 850 mb temperatures should remain in the lower teens, and dewpoints in the 50s should really make for ideal conditions for any outdoor plans. Forecast confidence for the latter half of the week is high. The weekend appears to be a little more unsettled as a weakness in the upper-level ridge begins to avail itself across the mid-Atlantic Region. May see some showers and thunderstorms develop in the southern half of the area on the wedge boundary Saturday night and again Sunday. Pattern appears to turn warmer and more typical of mid- summer with convective chances limited to terrain for early next week. Forecast confidence for the weekend/early next week is moderate. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 705 PM EDT Sunday... Showers and storms remain isolated but also clustered in spots mainly from the Blue Ridge east this evening. Given lingering instability and moisture along with a front around, would expect coverage to linger into later this evening and perhaps overnight along residual outflow boundaries. Thus kept in either a prevailing or vicinity mention all locations with TEMPO for lower cigs/vsbys within isolated shra/tsra across the region. Once convection does fade a bit, will see more of a light easterly component develop just behind the front resulting in areas of sub-VFR in stratus and fog through early Monday. This could also produce IFR/LIFR that may last into mid morning Monday with at least MVFR cigs possible as well through midday if not Monday afternoon. This cloud cover, position of the surface front, and location of any remnant outflow from today's storms will impact where and when showers and thunderstorms will develop on Monday. For now appears best chances will be across southern and western sections where may see more heating closer to the southern side of the front. High confidence of extensive IFR to LIFR ceilings overnight and MVFR to IFR fog. Extended Discussion... The frontal boundary will move northward as a warm front Monday night then a stronger cold front moves through the Mid Atlantic region Tuesday. This will produce widespread showers and thunderstorms with the associated MVFR to IFR ceilings and visibilities. High pressure will build in Wednesday and will be overhead by Thursday. VFR conditions are expected with this cooler and drier air mass through Friday. MVFR to IFR fog is likely each night in the along the typical river valleys, especially west of the Blue Ridge. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...AL LONG TERM...AL AVIATION...AMS/JH/RAB
Hazardous weather outlook, Aug 19, 8:06 PM EDT, 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 806 PM EDT Sun Aug 19 2018 NCZ006-VAZ044-058-059-210015- Caswell-Pittsylvania-Halifax-Charlotte- 806 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Tonight. Showers and thunderstorms could result in very heavy rainfall which could be enough to result in flooding or flashing flooding this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. On Monday, there is a low probability for widespread hazardous weather. On Tuesday, scattered to numerous thunderstorms are expected to develop again. A few may become strong to severe in the afternoon and early evening. Strong to damaging winds are the primary thunderstorm hazard with hail a secondary hazard. Torrential rain with thunderstorms may trigger localized flooding as well. Hazardous weather is not expected at this time from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>005-018>020-VAZ007-009>020-022>024-032>035-043-045>047- WVZ042>044-507-508-210015- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Watauga-Wilkes-Yadkin- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Campbell-Appomattox-Buckingham-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 806 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. On Monday, there is a low probability for widespread hazardous weather. On Tuesday, scattered to numerous thunderstorms are expected to develop again. A few may become strong to severe in the afternoon and early evening. Strong to damaging winds are the primary thunderstorm hazard with hail a secondary hazard. Torrential rain with thunderstorms may trigger localized flooding as well. Hazardous weather is not expected at this time from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 19, 5:41 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
541 PM EDT SUN AUG 19 2018
VAZ058-192245-
Halifax-
541 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HALIFAX COUNTY...
Until 645 PM EDT.
At 541 PM EDT, a strong thunderstorm was located over Leda, moving
southeast at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
South Boston...
Halifax...
Nathalie...
Scottsburg...
and Cody.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3663 7881 3682 7915 3692 7913 3700 7908
3685 7875
TIME...MOT...LOC 2141Z 298DEG 17KT 3689 7905
KKSpecial weather statement, Aug 19, 5:44 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
544 PM EDT SUN AUG 19 2018
VAZ033-034-044-192245-
Franklin-Bedford-Pittsylvania-
544 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND NORTHEASTERN FRANKLIN
COUNTIES...
Until 645 PM EDT.
At 544 PM EDT, a strong thunderstorm was located over Western Smith
Mountain Lake, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Altavista...
Hurt...
Gretna...
Penhook...
and Westlake Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3685 7929 3697 7981 3716 7978 3713 7940
3706 7944 3706 7940 3709 7940 3709 7939
3711 7937 3712 7938 3713 7933 3710 7930
3710 7929 3712 7927 3712 7924 3710 7923
TIME...MOT...LOC 2144Z 280DEG 16KT 3706 7971
KKSpecial weather statement, Aug 19, 6:17 PM EDT, 2 hours before
Special Weather Statement
National Weather Service BLACKSBURG VA
617 PM EDT SUN AUG 19 2018
VAZ059-192315-
Charlotte-
617 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHARLOTTE COUNTY...
Until 715 PM EDT.
At 616 PM EDT, a strong thunderstorm was located over Wylliesburg,
moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Keysville...
Redoak...
Drakes Branch...
Abilene...
and Wylliesburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3689 7849 3670 7865 3675 7868 3677 7867
3679 7868 3681 7867 3683 7869 3684 7867
3690 7871 3715 7855 3713 7851 3711 7850
3709 7848 3708 7844
TIME...MOT...LOC 2216Z 217DEG 16KT 3686 7856
KKSpecial weather statement, Aug 19, 6:39 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
639 PM EDT SUN AUG 19 2018
VAZ058-192345-
Halifax-
639 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HALIFAX COUNTY...
Until 745 PM EDT.
At 639 PM EDT, a strong thunderstorm was located near Turbeville,
moving east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
South Boston...
Turbeville...
Ingram...
Milton...
and Cluster Springs.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3654 7922 3677 7917 3674 7890 3656 7873
3654 7873
TIME...MOT...LOC 2239Z 260DEG 8KT 3661 7909
KKSpecial weather statement, Aug 19, 7:08 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
708 PM EDT SUN AUG 19 2018
NCZ006-VAZ044-200015-
Caswell-Pittsylvania-
708 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASWELL AND
SOUTHERN PITTSYLVANIA COUNTIES AND THE CITY OF DANVILLE...
Until 815 PM EDT.
At 708 PM EDT, a strong thunderstorm was located near Westover Hills,
moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville...
Chatham...
Blairs...
Java...
and Dry Fork.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3647 7952 3654 7951 3654 7963 3658 7968
3695 7935 3680 7915 3677 7916 3646 7951
TIME...MOT...LOC 2308Z 220DEG 17KT 3658 7954
KKSpecial weather statement, Aug 19, 7:17 PM EDT, 1 hour before
Special Weather Statement
National Weather Service BLACKSBURG VA
717 PM EDT SUN AUG 19 2018
NCZ019-200015-
Wilkes-
717 PM EDT SUN AUG 19 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WILKES COUNTY...
Until 815 PM EDT.
At 717 PM EDT, a strong thunderstorm was located over Mulberry,
moving northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
and Wilbar.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3627 8136 3642 8114 3643 8112 3624 8087
3623 8087 3610 8118
TIME...MOT...LOC 2317Z 225DEG 10KT 3622 8120
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:15 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Aug 19, 9:21 PM EDT | Special Weather Statement | RNK | Pittsylvania | 54 min |
| Aug 19, 9:56 PM EDT | Special Weather Statement | RNK | Franklin | 64 min |
| Aug 19, 10:36 PM EDT | Areal Flood Advisory | RNK | Bedford, Franklin | 2 hr |
| Aug 19, 11:05 PM EDT | Special Weather Statement | RNK | City of Martinsville | 25 min |
| Aug 19, 11:32 PM EDT | Special Weather Statement | RNK | City of Martinsville | 28 min |
| Aug 20, 12:02 AM EDT | Special Weather Statement | RNK | Buckingham | 28 min |
| Aug 20, 12:07 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 4 hr |
| Aug 20, 12:32 AM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 58 min |
| Aug 20, 12:50 AM EDT | Flash Flood Warning | RNK | Henry, Patrick, City of Martinsville | 3 hr |
| Aug 20, 1:20 AM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania | 3 hr |
| Aug 20, 2:34 PM EDT | Flash Flood Watch | RNK | Carroll, Floyd, Franklin, Grayson, Halifax, Henry and 9 more | 12 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.